Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Involutions with $W(F)=1$


Author: Zhi Lü
Journal: Proc. Amer. Math. Soc. 128 (2000), 307-313
MSC (1991): Primary 57R85; Secondary 57R90
Published electronically: May 6, 1999
MathSciNet review: 1654097
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $(T,M^n)$ be a smooth involution on a closed $n$-dimensional manifold such that all Stiefel-Whitney classes of the tangent bundle to each component of the fixed point set $F$ of $(T,M^n)$ vanish in positive dimension. In this paper, we estimate the least possible lower bound of dim$F$ if $(T,M^n)$ does not bound.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57R85, 57R90

Retrieve articles in all journals with MSC (1991): 57R85, 57R90


Additional Information

Zhi Lü
Affiliation: Department of Applied Mathematics, Tsinghua University, Beijing, 100084, People’s Republic of China
Address at time of publication: Graduate School of Mathematical Sciences, University of Tokyo, 3-8-1 \ Komaba, Meguro-ku, Tokyo 153-8914, Japan
Email: zlu@ms326kaz.ms.u-tokyo.ac.jp

DOI: http://dx.doi.org/10.1090/S0002-9939-99-05252-1
PII: S 0002-9939(99)05252-1
Keywords: Involution, fixed point set, symmetric polynomial function, bordism
Received by editor(s): March 24, 1998
Published electronically: May 6, 1999
Additional Notes: This work is supported by Youthful Foundation of Tsinghua University and the Japanese Government Scholarship.
Communicated by: Ralph Cohen
Article copyright: © Copyright 1999 American Mathematical Society